MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HBSAG REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HBSAG REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6801322
Medical Device Problem Codes False Negative Result (1225); Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a discordant false negative vitros hbsag es result was obtained, when tested using non-vitros external quality assessment (eqa) proficiency fluids using vitros hbsag es reagent lot 2170 on a vitros 3600 immunodiagnostic system.A definitive assignable cause of the event could not be determined with the limited information provided by the customer.The customer reported no concerns about the qc fluids or the accuracy and precision of the vitros assay.A review of the customer qc results from 01 may to 27 june 2025 confirmed they were within expected ranges.No precision testing was performed around the time of the event; therefore, an instrument related issue cannot be entirely ruled out as a contributor to the event.However, there was no evidence of an instrument related issue.The proficiency samples were supplied ready to use; however, the duration and conditions of storage prior to analysis by the customer remain unknown.According to the eqa instructions for use, samples should be stored at 2-8 c and tested promptly, ideally within one week.Improper storage or handling may have contributed to the event, though this cannot be confirmed.It is also unclear whether the customer retested the sample or used an alternative method to verify the result.Although additional hbv testing was reportedly performed, no supporting data were provided, making it impossible to assess the outcome or its relevance to the initial discordant result.A potential contributor to the event could be an interferent in the sample affecting the vitros hbsag es method.The vitros hbsag es instructions for use (ifu) states that elevated biotin levels and heterophilic antibodies can interfere with test performance, potentially leading to inaccurate results.These known limitations warrant further investigation, especially when results conflict with clinical expectations.Additionally, the ifu states do not use quality control materials preserved with azide.It is unknown if the eqa proficiency fluids contained azide.Additionally, the ifu states: a negative test result does not exclude the possibility of exposure to or infection with hepatitis b virus.Levels of hbsag may be undetectable both in early infection and late after infection.In rare cases, there may also be a lack of antigen reactivity to the antibodies in hbsag tests.This highlights a known limitation of the assay.Despite these limitations, 6 out of 12 vitros users obtained the expected result, indicating that assay performance variability is not consistent across all users.Continual tracking and trending of complaint data has not identified any signals that would point to a potential systemic quality issue with vitros hbsag es reagent lot 2170.
 
Event or Problem Description
A distributor contacted ortho clinical diagnostics (ortho) technical solutions centre (tsc) on behalf of a customer to report a discordant false negative vitros hbsag es result was obtained, when tested using non-vitros external quality assessment (eqa) proficiency fluids using vitros hepatitis b surface antigen (hbsag es) reagent lot 2170 on a vitros 3600 immunodiagnostic system.Eqa sample s001 vitros hbsag es result of 0.70 s/c (non-reactive) vs an expected result of reactive.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The discordant false negative vitros hbsag es result was generated when a customer was processing non-patient fluids.There was no allegation of patient harm as a result of the event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 611362.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS HBSAG REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key22494675
Report Number3007111389-2025-00087
Device Sequence Number4175092
Product Code LOM
UDI-Device Identifier10758750001064
UDI-Public(01)10758750001064(17)251021(11)241121(10)2170
Combination Product (Y/N)N
Initial Reporter CountryGR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2025
Device Catalogue Number6801322
Device Lot Number2170
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2025
Initial Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown